MAUDE Adverse Event Report: ETHICON INC. PDS II POLYDIOXANONE SUTURE; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II POLYDIOXANONE SUTURE; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z423H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? when was it noticed sutures broke? pre-op/before use on patient (while in package?, during dispensing?, during prep at or table?, other? ) or intra-op/during use on patient while suturing? while tying knots? please can you confirm the total qty of sutures involved that presented breakage issue during the single procedure/single patient event ? it is stated qty involved= 6, is this correct? did all 6 sutures break during same procedure from the same batch/lot? if not, can you provide the total number of procedures/patient events where suture breakage issue noticed? have any of these events been previously reported to ethicon? if yes, please provide complaint file reference number for each patient event please provide: event date, product code and lot number involved, procedure, event description, was there any adverse patient outcome? if yes, was there any medical or surgical intervention performed?.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and suture was used.The sutures kept breaking during use.The procedure was completed with an alternate like device with no patient consequences reported.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda:(b)(4) 2018.Six unopened samples of product code (b)(4), lot ma6843 were received for analysis.The issued sample was not received for evaluation.During the visual inspection of the samples, no defects were found on the package, the samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or breakage suture were observed.A functional test was performed and the tensile force were above the minimum requirements.Per the condition of the representative samples, no performance - breakage suture was found on the sutures and the tested sample met the finished goods requirements,.

Brand Name
PDS II POLYDIOXANONE SUTURE
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7693933
Report Number2210968-2018-74424
Device Sequence Number16496236
Product Code NEW
UDI-Device Identifier10705031060913
UDI-Public10705031060913
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberZ423H
Device Lot NumberMA6843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/28/2018
Patient Sequence Number1